Print Page | Close Window

Scared of chemotherapy

Printed From: TNBC Foundation
Category: TNBC Forums
Forum Name: TNBC Talk
Forum Description: A place to chat
URL: http://forum.tnbcfoundation.org/forum_posts.asp?TID=13438
Printed Date: Oct 21 2019 at 2:29pm
Software Version: Web Wiz Forums 12.01 - http://www.webwizforums.com


Topic: Scared of chemotherapy
Posted By: TerriD
Subject: Scared of chemotherapy
Date Posted: Nov 16 2018 at 1:32pm
Hello everyone,
I am scared to death after hearing all of the side effects of the chemotherapy that are coming may way!  Just made an appointment with an oncologist to start treatments the end of the month with taxotene and cytoxan, along with neulasta.  I was diagnosed with stage 1, lumpectomy removed the tumor and pathology reports indicated that I was cancer free after surgery, and it had not traveled to the nodes.  So I "thought" that I would just have radiation and be done with it, until they said tnbc was very aggressive and I needed to have both chemo and radiation as a follow up.  Nausea, hair loss, fatigue, infection, muscle/bone/joint pain.... just to name a fewCry  Does anyone think I should get a second opinion, or is this pretty much the norm for TNBC patients?  Please share your feelings and experiences as I am totally freaking out and unsure.  



Replies:
Posted By: cheeks
Date Posted: Nov 16 2018 at 3:12pm
Hello Terri,
I am sorry you are having to go through all of this.
Yes, with triple negative we need the chemo.
The two drugs you mention are pretty standard. The first time I had chemo i had Taxol, Adriamycin, and Cytoxan. This time I had Taxotere and Cytoxan.
Hopefully your side effects will be minimal. Both times I lost my hair, I did not experience nausea either time with the medications they can give you. I did have a few things happen such as thrush and blisters on my hands. Call your doctor about side effects and they will prescribe something to help. I was told to take Claratin to help prevent bone pain with the Neulasta and did not have any problems. Side effects vary from person to person. I hope yours are minimal.
The biggest thing that kept me going was my belief that it was temporary...sort of like labor...difficult but worth it.

Blair


-------------
Lump found 11/08
DX: 2/09 @52 TNBC
L. Mast. 3/26/09, SN-, BRCA-,
4.5 cm (post surgical)T2NOMO
Chemo: 4/09-10/09 Taxol x 12,
A/C x 4, No rad.No recon. NED 1/17. New Primary right breast TN, 2/2018.


Posted By: TerriD
Date Posted: Nov 16 2018 at 5:18pm
Thanks for your feedback.  It makes me feel a little better to talk to people who have survived this.  I like how you related it to labor, lol, I can relate to that for sure.  I am going for a second opinion mainly because I didn't feel the doctor had an ounce of compassion, treated me like a statistic.  The breast surgeon was very compassionate that helped me to mentally get through it.  She was affiliated with Penn Medicine so staying in the network is another plus, one of the best in the countrySmile


Posted By: Lisa s
Date Posted: Nov 16 2018 at 6:01pm
I had Act chemo and it wasn't awful. Mainly tired and hair loss. No nauseau. I did not have pain with the Nuelasta. For me Taxol was easier than the AC. Hope this helps!


Posted By: cheeks
Date Posted: Nov 16 2018 at 6:16pm
I agree, second opinions are important for several reasons, and finding a doctor you are comfortable with means alot. I had treatment at Vanderbilt. All women who do not mind giving you a hug or a kleenex.

-------------
Lump found 11/08
DX: 2/09 @52 TNBC
L. Mast. 3/26/09, SN-, BRCA-,
4.5 cm (post surgical)T2NOMO
Chemo: 4/09-10/09 Taxol x 12,
A/C x 4, No rad.No recon. NED 1/17. New Primary right breast TN, 2/2018.


Posted By: Meadow
Date Posted: Nov 16 2018 at 7:53pm
Hi TerriD. My cousin had the same chemo regimen you've been recommended, and the only side effects she experienced were hair loss and she needed lots of extra sleep. I had the regimen Lisa s had (my tumor was larger than my cousin's so a more aggressive regimen was recommended). My side effects were a bit more extensive than Lisa s describes, but but still very manageable. I had infusions on Fridays and was able to go back to work the following Monday each time, though I had to push myself for a few days. Neulasta was bearable too. Bone pain and chills for an hour just one time.   You can always start and then call it off if it's too much. Also, consider asking if you can talk to a nurse from the chemo unit. They are on the front lines doing the actual infusions. I found they provided more information, reassurance, and practical advice than the docs.



Print Page | Close Window

Forum Software by Web Wiz Forums® version 12.01 - http://www.webwizforums.com
Copyright ©2001-2018 Web Wiz Ltd. - https://www.webwiz.net